Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 2018, 2:04 PM EDT for Orange County, Seminole County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 2:04 PM EDT (18:04 UTC)
- Expired
- Jun 9, 2018, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335
WUUS52 KMLB 091804
SVRMLB
FLC095-117-091845-
/O.NEW.KMLB.SV.W.0048.180609T1804Z-180609T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
204 PM EDT SAT JUN 9 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Seminole County in east central Florida...
Northwestern Orange County in east central Florida...
* Until 245 PM EDT.
* At 203 PM EDT, a severe thunderstorm was located over Zellwood,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Lake Mary, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2878 8166 2879 8165 2878 8142 2880 8141
2880 8133 2859 8133 2862 8166
TIME...MOT...LOC 1803Z 271DEG 18KT 2871 8161
HAIL...<.75IN
WIND...60MPH
$$
Smith2 follow-up statements
225
WWUS52 KMLB 091819
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
219 PM EDT SAT JUN 9 2018
FLC095-117-091845-
/O.CON.KMLB.SV.W.0048.000000T0000Z-180609T1845Z/
Seminole FL-Orange FL-
219 PM EDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN SEMINOLE AND NORTHWESTERN ORANGE COUNTIES...
At 219 PM EDT, a severe thunderstorm was located over Apopka, moving
east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orlando, Lake Mary, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2878 8159 2878 8142 2880 8141 2880 8133
2859 8133 2862 8159
TIME...MOT...LOC 1819Z 271DEG 18KT 2871 8152
HAIL...<.75IN
WIND...60MPH
$$
Smith572
WWUS52 KMLB 091838
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
238 PM EDT SAT JUN 9 2018
FLC095-117-091846-
/O.EXP.KMLB.SV.W.0048.000000T0000Z-180609T1845Z/
Seminole FL-Orange FL-
238 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES WILL EXPIRE AT 245 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2878 8159 2878 8142 2880 8141 2880 8133
2859 8133 2862 8159
TIME...MOT...LOC 1836Z 271DEG 18KT 2871 8153
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:10 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 9, 10:10 AM EDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1010 AM EDT Sat Jun 9 2018 .DISCUSSION... Deep mid/upr lvl trof over the Deep South/ern GOMex will maintain a steady W/SW flow thru the column over central FL while keeping the wrn flank of the Bermuda ridge weak and disorganized. RAP40 analysis shows a weak sfc/low lvl pgrad acrs the region with the H100-H70 ridge axis over the nrn Bahamas/S FL. The 09/12Z RAOBs revealed a tongue of relatively dry air over central FL with PWat values arnd 1.50" at KXMR/KTBW, increasing southward to arnd 1.75" at KMFL/KEYW, and northward to arnd 2.00" at KJAX. RAP40 analysis confirms this area of dry air with H85-H50 avg dewpoint depressions btwn 7-10C... as high as 15C over the ern GOMex. Aloft, H30-H20 lyr dominated by a large cyclone over the ern GOMex/FL peninsula, with a pocket of surprisingly strong upr lvl divergence over the Gold Coast/Lake-O/Treasure Coast. H50 analysis reveals a cold air advection pattern with temps btwn -8C/-9C over east central FL, dropping to -9C/-10C over west central/south FL. H85-H50 lapse rates btwn 5.5-6.0C/KM. Relatively low moisture levels will keep precip coverage AOB 50pct today, but the mid/upr lvl dynamic support will couple with the cold/dry air to increase the potential for any storms that do dvlp. Latest sat imagery reveals minimal cloud cover over central FL, near full sun should drive sfc temps to their convective triggers by early aftn. Weak sfc/low lvl pgrad will allow both east/west coast sea breezes to dvlp by midday and push well inland...west coast breeze will be dominant once again given the W/SW steering flow. Convection will be delayed initially by the dry air, but should fire by mid aftn as the inland progress of the sea breezes concentrates the moisture over the interior. PoP distribution from the mrng fcst package looks good as the H100- H70 mean flow supports seabreeze merger in the vcnty of a line from Lake George to Lake-K...highest PoPs east of that line. Storms will have the potential to generate strong wind gusts and small hail. Max temps near climo avgs...U80s along the coast, L90s inland. && .AVIATION...Thru 10/12Z. Sfc Winds: Thru 09/15Z...W/SW AOB 3KTS bcmg W 5-8KTS. Btwn 09/15Z- 09/18Z...coastal sites bcmg E/SE 7-11KTS. Btwn 09/21Z-09/24Z... interior sites bcmg S/SE 6-10KTS. Btwn 10/00Z-10/03Z...bcmg S/SW 3- 6KTS. Btwn 10/03Z-10/06Z...bcmg S/SW AOB 3KTS. Vsbys/WX/Cigs: Btwn 09/16Z-09/20Z...N of KISM-KTIX sct MVFR shras/IFR tsras...E of KVRB-KOBE sct MVFR shras/isold IFR tsras. Btwn 09/20Z-09/24Z...N of KISM-KEVB chc MVFR shras/slgt chc IFR tsras...S of KISM-KEVB sct MVFR shras/IFR tsras/slgt chc LIFR +tsras with sfc G35-40KTS. Btwn 10/00Z-10/04Z...S of KISM-KMLB chc MVFR tsras/slgt chc IFR tsras. Aft 10/08Z...N of KEVB-KLEE areas MVFR vsbys in BR. && .MARINE... Broad area of low pres over the Deep South will keep the wrn flank of the Atlc ridge weak and disorganized, with the axis over the Nrn Bahamas/S FL. Weak sfc/bndry lyr pgrad will generate a lgt/vrbl flow thru midday. Winds bcmg a light to gentle E/SE breeze by early aftn as the east coast seas breeze dvlps. Seas AOB 2FT, mainly in a background easterly swell. Sct shras/tsras moving offshore this aftn/evng, mainly north of Sebastian Inlet. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Bragaw/Lascody
Hazardous weather outlook, Jun 9, 11:25 AM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1125 AM EDT Sat Jun 9 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1125 AM EDT Sat Jun 9 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and thunderstorms will develop early this afternoon along the west coast sea breeze and move inland while affecting Lake county and the Interstate 4 corridor through late afternoon. Isolated to scattered storms are also forecast to form on the east coast sea breeze moving inland from the Treasure Coast. The strongest storms are expected late in the afternoon or early in the evening as boundaries from the west coast and east coast converge from about eastern Volusia, Orange and Osceola counties into Brevard county. A few strong storms are expected with wind gusts to 45 to 55 mph, locally heavy rain and frequent lightning. Storm motion will be toward the east at 15 to 20 mph. .FLOOD IMPACT... A few storms may produce quick two inch downpours. This would produce considerable ponding of water on roadways and in other poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... Westerly steering flow will push storms from the mainland toward the intracoastal and near shore Atlantic waters from late afternoon into the evening, primarily from around Cape Canaveral northward. Stronger storms will be capable of wind gusts in excess of 35 knots. Frequent lightning will also be possible. Mariners should seek safe harbor if storms approach. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered afternoon and evening storms are expected well into next week. A few storms will produce locally heavy rainfall, strong wind gusts and frequent lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Lascody/Volkmer
In the hours before
Special weather statement, Jun 9, 1:11 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
111 PM EDT SAT JUN 9 2018
FLZ144-091815-
Southern Lake County FL-
111 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE COUNTY UNTIL 215 PM
EDT...
At 110 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mascotte, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tavares, Groveland, Mascotte, Howey-In-the-hills and Lake Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2878 8195 2878 8166 2859 8166 2858 8165
2857 8166 2849 8166 2849 8196
TIME...MOT...LOC 1710Z 271DEG 19KT 2863 8194
SmithSpecial weather statement, Jun 9, 1:47 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
147 PM EDT SAT JUN 9 2018
FLZ044>046-091845-
Northern Lake County FL-Orange FL-Seminole FL-
147 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...EAST CENTRAL
LAKE AND WESTERN ORANGE COUNTIES UNTIL 245 PM EDT...
At 146 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Apopka, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Lake Mary, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2884 8167 2884 8132 2835 8133 2835 8166
2854 8166 2859 8165 2859 8166 2878 8166
2878 8167
TIME...MOT...LOC 1746Z 271DEG 18KT 2870 8168
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:11 PM EDT | Special Weather Statement | MLB | Lake | 64 min |
| Jun 9, 1:47 PM EDT | Special Weather Statement | MLB | Orange | 58 min |
| Jun 9, 2:25 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Jun 9, 2:54 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 9, 3:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 9, 6:46 PM EDT | Special Weather Statement | MLB | Osceola | 59 min |
| Jun 9, 7:44 PM EDT | Areal Flood Advisory | MLB | Osceola | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.